Lubrication of Surfaces Having Area-Distributed Isotropic Roughness

[+] Author and Article Information
Kristian To̸nder

Institutt for Maskindeter University of Trondheim, Norwegian Institute of Technology, Trondheim, Norway

J. of Lubrication Tech 99(3), 323-328 (Jul 01, 1977) (6 pages) doi:10.1115/1.3453210 History: Received December 19, 1975; Revised May 20, 1976; Online October 20, 2010


A mathematical treatment of the problem of lubrication of bearing surfaces exhibiting two-dimensionally distributed uniform or isotropic roughness, is presented. The result obtained previously by the author and consisting of a modified Reynolds’ equation relating smooth mean values, is confirmed. The conditions necessary for the development of the model are shown to hold in all normal bearings.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In